MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM; SCREW, FIXATION, BONE
Model Number 657316S
Medical Device Problem Codes Positioning Failure (1158); Material Fragmentation (1261)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during the initial operation on (b)(6) 2020, the locking screw did not lock to the plate.So, the screw was removed.When it was pulled out, thread-shaped metal pieces [.] was found.After screw was exchanged with new one, it was able to lock without problem.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the pictures provided confirm the reported event: a metallic wire of what looks like the thread under the screw head has detached from the screw.This is most probably the result of the application of an inappropriate angulation during the insertion of the screw, paired with significant force.The combination of these two factors could have resulted in the shearing of the screw threads against the plate, resulting in the metallic wire.Based on investigation, the root cause was attributed to be user related.The failure was caused by an inadequate handling of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10423136
Report Number0008031020-2020-02177
Device Sequence Number11560860
Product Code HWC
UDI-Device Identifier07613327086881
UDI-Public07613327086881
Combination Product (Y/N)N
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number657316S
Device Catalogue Number657316S
Device Lot NumberG21680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1